MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #5 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G513
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This pi is for left knee.Patient would like to know if implants are subject to a recall.Patient reported pain, weakness and instability.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: i can confirm that the patient had bilateral total knee arthroplasty since i was able to view radiographs and ct scan images with bilateral total knee arthroplasty in place.The root cause of this event cannot be determined with certainty.Patient subjective complaints of pain, weakness, and instability are not unusual 12 years following index procedures.No useful information regarding patients symptoms and physical examinations i provided.The causes of pain weakness and instability are multifactorial including loosening, infection, development of objective instability as well as polyethylene wear.However no evidence is given for any of these possible etiologies.The patient is reportedly obese and this can contribute to the development of all of the above.Patient lifestyle, activity level and bmi contribute.At this point, with the information supplied, i would not assign any causality to the implant itself.I don't believe these products have been part of a recall but stryker would have to research that.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing pain, weakness, and instability post-implantation.The patient would like to know if their implants were part of a recall there were no recalls associated with these parts/lots.The exact cause of the event could not be determined because insufficient information was provided.A review of the provided medical records by a clinical consultant indicated: i can confirm that the patient had bilateral total knee arthroplasty since i was able to view radiographs and ct scan images with bilateral total knee arthroplasty in place.The root cause of this event cannot be determined with certainty.Patient subjective complaints of pain, weakness, and instability are not unusual 12 years following index procedures.No useful information regarding patients symptoms and physical examinations i provided.The causes of pain weakness and instability are multifactorial including loosening, infection, development of objective instability as well as polyethylene wear.However no evidence is given for any of these possible etiologies.The patient is reportedly obese and this can contribute to the development of all of the above.Patient lifestyle, activity level and bmi contribute.At this point, with the information supplied, i would not assign any causality to the implant itself.I don't believe these products have been part of a recall but stryker would have to research that.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: device name#triathlon mb patella pa a35 ; cat#5554l350 ; lot#s6m4h device name#triathlon p/a cr beaded #5l ; cat#5517f501 ; lot#s6eet device name#triathlon prim bead pa sze5 bp ; cat#5526b500 ; lot#s8f3y it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
X3 TRIATHLON CS INSERT #5 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19967848
Report Number0002249697-2024-01116
Device Sequence Number15649539
Product Code MBH
UDI-Device Identifier07613327045888
UDI-Public07613327045888
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Catalogue Number5531G513
Device Lot NumberLCO935
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale